Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 82, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 23, 2017, 1:20 AM EDT for Lewis County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 1:20 AM EDT (05:20 UTC)
- Expired
- Jul 23, 2017, 4:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WGUS51 KILN 230520
FFWILN
KYC135-230815-
/O.NEW.KILN.FF.W.0082.170723T0520Z-170723T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
120 AM EDT SUN JUL 23 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southwestern Lewis County in northeastern Kentucky...
* Until 415 AM EDT.
* At 119 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Radar estimates 1 to 3 inches
of rain has fallen. Heavy rain continues to fall with another 1 to
2 inches possible. Runoff from this excessive rainfall will cause
flash flooding to occur.
* Some locations that will experience flooding include...
Petersville, Harris and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3832 8336 3836 8338 3840 8341 3838 8345
3840 8348 3840 8350 3841 8351 3841 8353
3842 8353 3843 8358 3846 8358 3849 8359
3851 8361 3851 8363 3852 8363 3852 8364
3859 8363 3837 8328 3832 8333
$$
Binau1 follow-up statement
884
WGUS71 KILN 230810
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
410 AM EDT SUN JUL 23 2017
KYC135-230817-
/O.EXP.KILN.FF.W.0082.000000T0000Z-170723T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-
410 AM EDT SUN JUL 23 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LEWIS COUNTY WILL EXPIRE
AT 415 AM EDT...
While the flash flood threat has ended, flooding is likely
continuing across parts of the area. A flood warning has been issued
to replace this flash flood warning.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3832 8336 3836 8338 3840 8341 3838 8345
3840 8348 3840 8350 3841 8351 3841 8353
3842 8353 3843 8358 3846 8358 3849 8359
3851 8361 3851 8363 3852 8363 3852 8364
3859 8363 3837 8328 3832 8333
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:50 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 9:50 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 950 PM EDT Sat Jul 22 2017 .SYNOPSIS... A humid airmass will combine with daytime heating and mid level disturbances to produce a threat for thunderstorms through Monday. High pressure and dry conditions are expected for Tuesday into Wednesday. Another system will bring additional showers and thunderstorms to the region for Thursday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Quick update this evening with ongoing strong/severe thunderstorms. Not to worried about organized severe threat overnight given ILN sounding at 00Z which had poor lapse rates aloft but very high freezing levels and deep warm cloud depths. Overall shear is very marginal for organized storms, but DCAPE is plentiful. So unless an organized cold pool can develop later tonight out of storms in Indiana, think SVR threat will be isolated like we are currently seeing across northern KY. Got very close to issuing a FF watch for far southern OH/nrn KY. Radar lighting up in e-w bands and low level jet is modest but westerly which favors training. While PWAT is decent, it's more the nature/orientation of the forcing for repeat convection that is more concerning. May still yet put out a FF Watch this evening if IND storms continue to conglomerate. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Temperatures will not be able to return to the lower 90s and the threat for heat indicies is significantly lowered. However, humid and sticky conditions will most definitely persist. Storms that are around early in the day will probably push east as a surface boundary sets up sw-ne and conditions improve from nw-se as the day progresses. && .LONG TERM /MONDAY THROUGH SATURDAY/... Pattern change will offer break from the heat and humidity. Weak front pushing through may bring widely scattered showers/storms Monday afternoon. Have included small pop for this mainly in the south/southeast portions of forecast area. High pressure builds in for Tuesday and Wednesday with seasonal temps with lower dewpoints. Another cold front will approach late Wednesday night and push through Thursday and Thursday night with scattered showers and storms. Front should continue to the south and east Friday with cooler and less humid air back in for Friday and Saturday. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... 00Z TAF cycle will focus on the southern terminals for thunderstorm impacts tonight (CVG/ILN/LUK and possibly DAY). It seems per the latest data that new thunderstorm development tonight will remain south of central Ohio (CMH/LCK), but this a low confidence forecast with weak forcing signals. Back end of mesoscale convective complex is currently south of the CMH/LCK terminals and drifting southeast. New development across southeast Indiana is an area that will likely continue to see further upscale growth through the evening/overnight with the potential for a training area of storms to develop along old outflows and move through the CVG/LUK/ILN terminals (particularly CVG and LUK). DAY lies on the northern end of this potential thus have kept thunder coverage/duration less than at sites further south. Carrying no precipitation on Sunday due to lowered confidence. Plenty of moisture and instability remains but will depend on overnight storms/outflows before timing/area can be discerned. A little concerned for fog and/or low clouds in central Ohio (CMH and LCK) later tonight but thinking cirrus from thunderstorms to the south/west will temper that somewhat. OUTLOOK...Thunderstorms will be possible Sunday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Binau SHORT TERM...Franks LONG TERM...Padgett AVIATION...Binau
Hazardous weather outlook, Jul 22, 6:53 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 653 PM EDT Sat Jul 22 2017 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-232300- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Thunderstorms will remain possible this evening and overnight. The primary threat will be an increased flooding potential due to very heavy rainfall, as well as the potential for isolated damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-232300- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Some thunderstorms may re-develop later tonight. Heavy rain and some isolated wind damage remains possible if they do occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 12:19 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
1219 AM EDT SUN JUL 23 2017
KYZ095>099-OHZ078-079-230500-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Grant KY-Clermont OH-
Brown OH-
1219 AM EDT SUN JUL 23 2017
...NUMEROUS STRONG THUNDERSTORMs WILL AFFECT WESTERN
MASON...ROBERTSON... BRACKEN...NORTHEASTERN
GRANT...PENDLETON...SOUTH CENTRAL CLERMONT AND SOUTHWESTERN BROWN
COUNTIES UNTIL 100 AM EDT...
At 1218 AM EDT, radar many strong thunderstorms over northern
Kentucky near Falmouth and Augusta, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds from 40 to 50 mph...
Very heavy rain...
Locations impacted include...
Maysville, Falmouth, Ripley, Augusta, Brooksville, Butler, Neville,
Morgan, Mount Olivet, Dover, Germantown, Sardis, Chilo, Browning
Corner, Bradford, Burika, Stonewall, Gardnersville, Powersville and
Johnsville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3849 8417 3850 8416 3850 8418 3853 8418
3854 8416 3856 8416 3855 8421 3856 8422
3857 8420 3858 8421 3856 8443 3878 8457
3881 8421 3875 8380 3848 8390 3849 8393
3845 8398 3844 8398
TIME...MOT...LOC 0418Z 288DEG 29KT 3866 8428
BinauLocal storm report, Jul 23, 12:33 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 AM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD DOVER 38.76N 83.88W
07/23/2017 MASON KY LAW ENFORCEMENT
1210 AM FLASH FLOOD MAYS LICK 38.53N 83.84W
07/23/2017 MASON KY LAW ENFORCEMENT
1212 AM FLASH FLOOD AUGUSTA 38.77N 84.00W
07/23/2017 BRACKEN KY LAW ENFORCEMENT
2ND AND 4TH STREETS CLOSED DUE TO FLOODING
&&Special weather statement, Jul 23, 12:47 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1247 AM EDT SUN JUL 23 2017
OHZ073-079>082-230530-
Pike OH-Highland OH-Adams OH-Brown OH-Ross OH-
1247 AM EDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
ADAMS...NORTHWESTERN PIKE...HIGHLAND AND SOUTHWESTERN ROSS COUNTIES
UNTIL 130 AM EDT...
At 1247 AM EDT, radar indicated strong thunderstorms along a line
extending from Sardinia to Manchester, moving east at 30 mph.
STORM HAZARDS INCLUDE... Winds from 40 to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Hillsboro, West Union, Peebles, Ripley, Lynchburg, Winchester,
Marshall, Sardinia, Seaman, Belfast, Rocky Fork Point, Highland
Holiday, Cynthiana, Russell, New Market, Emerald, Blue Creek,
Decatur, Russellville and Mowrystown.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8349 3870 8352 3870 8355 3874 8385
3923 8385 3922 8381 3924 8380 3929 8333
3866 8327
TIME...MOT...LOC 0447Z 260DEG 26KT 3910 8373 3876 8369
BinauSpecial weather statement, Jul 23, 12:58 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1258 AM EDT SUN JUL 23 2017
INZ066-073-074-KYZ091-OHZ070-077-230545-
Franklin IN-Ripley IN-Dearborn IN-Boone KY-Hamilton OH-Butler OH-
1258 AM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN RIPLEY...NORTHERN DEARBORN...NORTHERN BOONE...WESTERN
HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 145 AM EDT...
At 1257 AM EDT, radar indicated a strong thunderstorm 9 miles
northwest of Bright, moving east at 35 mph.
STORM HAZARDS INCLUDE... Winds to 40 to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Fairfield, Forest Park, Harrison, North College Hill,
Cheviot, Villa Hills, Mount Healthy, Greendale, Bright, Hidden
Valley, Ross, Cleves, Shawnee, Taylor Creek, Bridgetown, Miami
Heights, Dry Ridge, Blue Jay and Delshire.
This includes the following Interstates...
I-74 in Indiana between mile markers 157 and 171.
I-74 in Ohio between mile markers 0 and 17.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8509 3934 8452 3908 8458 3907 8460
3918 8510
TIME...MOT...LOC 0457Z 279DEG 32KT 3927 8501
BinauSpecial weather statement, Jul 23, 12:59 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1259 AM EDT SUN JUL 23 2017
KYZ098>100-OHZ079-081-230530-
Robertson KY-Mason KY-Lewis KY-Adams OH-Brown OH-
1259 AM EDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MASON...ROBERTSON...
WESTERN LEWIS...SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES UNTIL
130 AM EDT...
At 1259 AM EDT, radar indicated strong thunderstorms along a line
extending from near Ripley to near Carlisle, moving southeast at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Maysville, Washington, Manchester, Ripley, Aberdeen, Vanceburg,
Lewisburg, Tollesboro, Rome, Sardis, Concord, Blue Licks Battlefield,
Trinity, Murphysville, Burika, Alhambra, Bradysville, Mays Lick,
Mitchells Mill and Rectorville.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
3851 8363 3852 8363 3852 8364 3846 8386
3849 8393 3845 8398 3844 8398 3842 8400
3843 8400 3845 8405 3875 8384 3867 8327
3866 8327 3840 8348
TIME...MOT...LOC 0459Z 323DEG 28KT 3874 8379 3835 8406
BinauLocal storm report, Jul 23, 1:05 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
105 AM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD MINERVA 38.70N 83.92W
07/23/2017 MASON KY EMERGENCY MNGR
WATER RESCUE FOR PEOPLE TRAPPED IN A TRAILER ALONG WALTON
PIKE
1250 AM FLASH FLOOD 1 ESE MAYSVILLE 38.64N 83.73W
07/23/2017 MASON KY EMERGENCY MNGR
CARS FLOATING NEAR ROUTE 10 AND RIVER RD.
1250 AM FLASH FLOOD 1 E MAYSVILLE 38.64N 83.73W
07/23/2017 MASON KY EMERGENCY MNGR
ROUTE 10 CLOSED FOR ABOUT A MILE STRETCH DUE TO FLOODING
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:33 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 42 min |
| Jul 22, 9:04 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 41 min |
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 49 min |
| Jul 22, 9:16 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 44 min |
| Jul 22, 9:27 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason | 3 hr |
| Jul 22, 9:35 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 22, 9:45 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 22, 9:55 PM EDT | Special Weather Statement | ILN | Bracken | 50 min |
| Jul 22, 10:10 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 18 hr |
| Jul 22, 11:06 PM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 3 hr |
| Jul 22, 11:07 PM EDT | Special Weather Statement | ILN | Boone | 23 min |
| Jul 22, 11:14 PM EDT | Flash Flood Warning | ILN | Boone | 3 hr |
| Jul 22, 11:23 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Grant, Kenton, Pendleton and 1 more | 3 hr |
| Jul 22, 11:45 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 30 min |
| Jul 23, 12:02 AM EDT | Flash Flood Warning | ILN | Bracken, Mason, Robertson | 3 hr |
| Jul 23, 12:12 AM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 4 hr |
| Jul 23, 12:19 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 41 min |
| Jul 23, 12:59 AM EDT | Special Weather Statement | ILN | Mason | 31 min |
| Jul 23, 2:47 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 23, 3:04 AM EDT | Special Weather Statement | ILN | Gallatin | 26 min |
| Jul 23, 3:40 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 23, 4:07 AM EDT | Areal Flood Warning | ILN | Lewis | 6 hr |
| Jul 23, 8:49 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.